MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE NA-U200H

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8022S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pancreatitis (4481)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature "case report transjejunal endoscopic ultrasound-guided pancreatic drainage for pancreatic jejunostomy stricture using a forward-viewing echoendoscope in a patient with altered anatomy."     literature summary: pancreatic jejunostomy stricture (pjs) is one of the major late complications after pancreaticoduodenectomy.Endoscopic ultrasound-guided pancreatic drainage (eus-pd) is considered a salvage treatment for symptomatic pjs after endoscopic retrograde pancreatography failure; however, the technical success rate of the endoscopic treatment of pjs remains unsatisfactory, mainly due to surgically altered anatomy.Herein, we describe a case of pjs successfully treated with transjejunal eus-pd using a forward-viewing echoendoscope.A (b)(6) man who suffered from repetitive severe back pain due to pjs was referred to our hospital.Since transgastric eus-pd was difficult, we attempted transjejunal eus-pd using a forward-viewing echoendoscope.To facilitate scope insertion, we first straightened the afferent jejuna! loop and placed a stiff guidewire.With this scheme, we successfully performed transjejunal eus-pd and placed a 5-fr plastic stent.In conclusion, this technique is useful for treating patients with pjs when transgastric euspd is difficult.    type of adverse events/number of patients: acute pancreatitis n=1.  this article includes 3 reports: patient identifier (b)(6): na-u200h-8019, the literature described "19g ez shot 3plus", we selected "na-u200h-8019" as a representative product.Patient identifier (b)(6): (b)(4).Patient identifier (b)(6): (b)(4).This report is 1 of 3 for patient identifier (b)(6): na-u200h-8019, the literature described "19g ez shot 3plus", we selected "na-u200h-8019" as a representative product.
 
Event or Problem Description
Additional information received from the author: in the medical opinion of the author, the olympus devices did not cause or contribute to the adverse events.The author stated: it is possible that the slight shift in the puncture position contributed to pancreatic leakage from the side hole of the puncture needle, but there is no product problem.The author provided the model number as na-u200h-8022s (lot unknown).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and a correction.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14548280
Report Number8010047-2022-09111
Device Sequence Number17395229
Product Code FCG
UDI-Device Identifier04953170380525
UDI-Public04953170380525
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-U200H-8022S
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SERIAL: (B)(6)
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale